I have been on Boniva about 5 yrs. now. I haven't had any side effects, but hate taking suppliments. I can hardly take Calcium, it constipates me. I try to do the chewables every couple days, but I know it's not enough. I do take the vitamin D. Dairy is the way I get my calcium, but I have to watch that too. The bone scan came back last time as improved a bit. The more I see the way these meds can effect me, I want so much to stop!! My doc said another 2 yrs on this, then we will talk about something else. :(
Yes, I know exactly how you feel. I take supplements--calcium, Magnesium, Vitamin D, Vitamin K, and Omega 3 (FishOil). I exercise every day. Since the pain episodes with fosamax I am worried about trying something else. I am glad to hear that you had some improvement with Boniva. If I am pressured again by my doctor, I will suggest Boniva, I guess. Thanks for responding to my question.
I have taken actonel and fosamax too. I was diagnosed with osteopenia in my early 50's. I stopped taking phosphonates because of all the crap I read. Was off about 5 yrs. My doctor wanted me to start again, kinda pressured me.
Would love to know what type of Calcium supplements work best and what brand please?
Hi Gladys, I was taking 70 mgs per week. The pains were in my ankles, knees, wrists, and I even had leg cramps. My hair was thinning, too. I had, also, just began taking a statin for cholestrol control and I think that is what was causing my hip & finger pain which remained after a month of my stopping the Fosamax. So on 6/11/19 I stopped taking the Pravastatin. As of today my hip pain has almost dissipated and my finger pain has improved significantly.
I haven't talked to my doctor yet. She is the one who told me to stop taking the Fosamax, but she doesn't know that I have stopped the Pravastatin yet. Hope you are feeling better soon!